Alert archive / Maine / Wind Advisories in 2013
Wind Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 20, 2013, 3:12 AM EST for 6 counties in Maine. It took effect at Jan 20, 2013, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 3:12 AM EST (08:12 UTC)
- In effect from
- Jan 20, 2013, 1:00 PM EST
- Expired
- Jan 21, 2013, 12:52 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS71 KCAR 200812 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EST SUN JAN 20 2013 MEZ010-011-015>017-029>032-201615- /O.NEW.KCAR.WI.Y.0001.130120T1800Z-130121T0300Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 312 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND EVENING * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
4 follow-up statements
542 WWUS71 KCAR 201333 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 833 AM EST SUN JAN 20 2013 MEZ001>006-202145- /O.EXA.KCAR.WI.Y.0001.130120T1800Z-130121T0300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 833 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND EVENING * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT BLOWING SNOW ACROSS ROADS IN OPEN AREAS AND SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ010-011-015>017-029>032-202145- /O.CON.KCAR.WI.Y.0001.130120T1800Z-130121T0300Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 833 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND EVENING * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MIGNONE
442 WWUS71 KCAR 201837 AAA NPWCAR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 137 PM EST SUN JAN 20 2013 MEZ001>006-010-011-015>017-029>032-210245- /O.CON.KCAR.WI.Y.0001.000000T0000Z-130121T0300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 137 PM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATER THIS AFTERNOON THROUGH LATE EVENING. * IMPACTS...WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT BLOWING SNOW ACROSS ROADS IN OPEN AREAS AND SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HEWITT
812 WWUS71 KCAR 210257 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 957 PM EST SUN JAN 20 2013 MEZ001>006-010-011-015>017-029>032-210600- /O.EXT.KCAR.WI.Y.0001.000000T0000Z-130121T0600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 957 PM EST SUN JAN 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH LATE EVENING. * IMPACTS...WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT BLOWING AND DRIFTING SNOW ACROSS ROADS IN OPEN AREAS AND SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
442 WWUS71 KCAR 210552 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1252 AM EST MON JAN 21 2013 MEZ001>006-010-011-015>017-029>032-210700- /O.CAN.KCAR.WI.Y.0001.000000T0000Z-130121T0600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1252 AM EST MON JAN 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT WILL CONTINUE TO CONTRIBUTE TO DANGEROUSLY LOW WIND CHILL TEMPERATURES TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 20, 12:36 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 20, 12:36 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1236 AM EST SUN JAN 20 2013
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHWEST OF MAINE OVERNIGHT THROUGH
SUNDAY. THE LOW WILL DRAW AN ARCTIC FRONT ACROSS THE REGION DURING
THE AFTERNOON. BITTER COLD TEMPERATURES ARE EXPECTED EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
1230AM UPDATE...
NO CHANGES.
UPDATE...
INTENSIFYING LOW PRESSURE WILL TRACK NORTHEAST FROM THE GREAT LAKES
TO QUEBEC PROVINCE OVERNIGHT. THE LOW WILL BEGIN TO DRAW A NEARLY
STATIONARY FRONTAL BOUNDARY...CURRENTLY NEAR THE DOWNEAST
COAST...NORTHWARD IN THE FORM OF A WARM FRONT OVERNIGHT. MODELS
INDICATE INCREASING ISENTROPIC LIFT TO THE NORTH OF THE WARM FRONT
OVERNIGHT...WITH THE STRONGEST LIFT DEVELOPING ACROSS
CENTRAL/NORTHERN PORTIONS OF THE FORECAST AREA. UPPER LEVEL JET
SUPPORT FOR LIFT WILL ALSO BEGIN TO INCREASE OVERNIGHT IN ADVANCE OF
AN APPROACHING JET MAX. A STEADY SNOW WILL DEVELOP ACROSS CENTRAL
AND NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY
MORNING HOURS THEN PERSIST THROUGH THE REMAINDER OF THE NIGHT.
OVERNIGHT SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS
CENTRAL/NORTHERN PORTIONS OF THE FORECAST AREA OVERNIGHT. WINTER
WEATHER ADVISORIES REMAIN IN EFFECT FOR NORTHERN PORTIONS OF THE
FORECAST AREA OVERNIGHT. WEAKER LIFT WILL EXIST ACROSS DOWNEAST
AREAS...TO THE SOUTH OF THE WARM FRONT...OVERNIGHT. LESSER SNOW
ACCUMULATIONS WILL OCCUR DOWNEAST OVERNIGHT. ENOUGH WARM AIR COULD
BE DRAWN NORTH LATER TONIGHT TO ALLOW THE SNOW TO TRANSITION TO
RAIN TOWARDS THE DOWNEAST COAST. TEMPERATURES WILL BE NEAR
STEADY...OR SLOWLY RISE...ACROSS THE FORECAST AREA OVERNIGHT. HAVE
UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH
EXPECTED OVERNIGHT PRECIPITATION CHANCES...PRECIPITATION TYPE AND
TEMPERATURES.
PREVIOUS DISCUSSION...
THE LOW WILL LIFT NORTH OF THE REGION THROUGH SUNDAY MORNING
PUTTING THE REGION INTO THE WARM SECTOR FOR A BRIEF PERIOD. STEADY
SNOW OVER CENTRAL AND NORTHERN AREAS WILL CONTINUE FOR A PERIOD IN
THE MORNING BEFORE LIFTING NORTH BY AROUND MIDDAY. AS THE COLD
FRONT CROSSES THE REGION IN THE AFTERNOON EXPECT VERY STRONG WEST
TO SOUTHWEST WINDS TO DEVELOP DUE TO A STRONG PRESSURE GRADIENT
AND STEEP LAPSE RATES. WINDS WILL REACH SPEEDS OF 20 TO 35 MPH
WITH GUSTS UP TO 45 MPH. THIS WILL CREATE A SIGNIFICANT AMOUNT OF
BLOWING AND DRIFTING SNOW. MORNING TO EARLY AFTERNOON HIGHS WILL
RANGE FROM THE UPPER 20S TO MID 30S NORTH TO THE UPPER 30S TO MID
40S DOWNEAST. HOWEVER TEMPERATURES WILL BEGIN TO DROP DURING THE
AFTERNOON AS COLD ADVECTION KICKS IN BEHIND THE FRONT.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
THE 12Z MODEL SUITE IN VERY GOOD AGREEMENT PLACING STRONG CLIPPER
NNE OF THE AREA - OVR THE MOUTH OF THE ST LAWRENCE AT 00Z MON...
BRISK NW FLOW IN THE WAKE OF THIS SYSTEM BY THIS TIME IN PLACE
ACROSS OUR FA W/ STRONG CAA. OTHER THAN A FEW LINGERING SW- ACROSS
THE FAVORED UPSLOPE AREAS OF FAR NRN AND WRN MAINE...MAIN CONCERN
WILL BE WNDS AND FALLING TEMPS AS COLD AND DRY ARCTIC AIR POURS
INTO THE REGION. THIS WILL LIKELY LEAD TO WND CHILL ISSUES LATER SUN
EVE INTO MON. IN THE MEANTIME...WILL CARRY SOME PATCHY BS ACROSS
THE NRN AND ERN AREAS WHERE THE NEWLY FALLEN LGT POWDERY SNOW LATE
TNGT INTO SUN MAY CONT TO BE A CONCERN ACROSS THE OPEN FIELDS THRU
THE EVE HRS W/ FCST WNDS REMAINING IN THE 15-25 MPH RANGE. W/ WNDS
TO REMAIN BRISK THRU THE OVRNGT HRS AND THRU MUCH OF MON AND TEMPS
EXPECTED TO FALL WELL BLO ZERO BY ERLY MON ALL BUT OUR FAR SRN
AREAS...EXPECT DANGEROUSLY COLD WNDS CHILLS W/ WRNG CRITERIA A GUD
BET FAR N AND NW LATER SUN EVE AND ADV CRITERIA ALL BUT OUR
DOWNEAST AREAS BY LATER SUN NGT/ERLY MON AM. W/ CURRENT HEADLINES
UP FOR LATER TNGT INTO SUN FOR SNOW...WILL HOLD OFF ON ANY
ADDITIONAL HEADLINES WHICH WILL NEED TO BE ADDRESSED ON SUN AFTER
THIS EVENT WINDS DOWN.
WNDS WILL GRADUALLY DIMINISH LATER MON W/ VRY COLD BUT DRY CONDS
CONTG AS RIDGE OF ARCTIC HIGH PRES SETTLES OVR THE AREA. WND
CHILLS WILL LIKELY CONT TO BE AN ISSUE SPCLY ACROSS THE NRN HALF
OF THE FA INTO THE AFTN HRS IF NOT ALL DAY AS TEMPS ACROSS THESE
AREAS WILL STRUGGLE TO REACH ZERO.
RIDGE OF ARCTIC HIGH PRES CRESTS THE FA MON EVE THEN SHIFTS E AND
NE OF THE FA BY ERLY TUE AM. MODELS THEN PROG STRONG LOW PRES TO
PASS ACROSS THE SRN GULF OF MAINE ON TUE. FOR NOW...WILL RAMP POPS
UP TO GOOD CHC ACROSS OUR FAR SRN AREAS W/ LIKELY POPS JUST
OFFSHORE. SYSTEM COULD HAVE SOME IMPACT ACROSS OUR FAR SRN AREAS
AND WILL BE THE NEXT FOCUS AFTER DEALING W/ THE SNOW TNGT INTO SUN
AND THE BITTER COLD WND CHILLS TO FOLLOW FOR TOMORROW NGT INTO
MON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
STRONG HIGH PRESSURE BUILDS IN AT THE BEGINNING OF THIS PERIOD
BUT STRONG PRESSURE GRADIENT REMAINS AS LOW SOUTHEAST OF NOVA
SCOTIA MOVES NORTHEAST INTO THE ATLANTIC. HIGH PRESSURE AND VERY
COLD AIRMASS CONTINUE TO BUILD IN FROM NORTHWEST WEDNESDAY AND
EARLY THURSDAY. THE HIGH THEN CREST OVER THE STATE FRIDAY. LOW
PRESSURE WILL APPROACH FROM THE SOUTHWEST SATURDAY. HAVE
INITIALIZED ALL GRIDS WITH GMOS. WILL ADJUST POPS AND SKY COVER
GRIDS. HAVE ALSO ADJUSTED MAXIMUM AND MINIMUM TEMPERATURE TO BETTER
FIT THREE HOUR TEMPERATURE.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: CONDITIONS WILL LOWER TO IFR/LIFR LEVELS ACROSS
NORTHERN AREAS OVERNIGHT...WHILE LOWERING TO MVFR/IFR LEVELS
DOWNEAST. SIMILAR CONDITIONS ARE EXPECTED ACROSS NORTHERN AREAS
INTO SUNDAY AFTERNOON...WITH IMPROVING CONDITIONS THEREAFTER.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR LEVELS DOWNEAST SUNDAY
MORNING. ALSO...EXPECT VERY STRONG WSW WINDS TO DEVELOP BY
TOMORROW AFTERNOON WITH GUSTS OF 30 TO 40 KNOTS EXPECTED.
SHORT TERM: OTHER THAN SOME PATCHY BS PSBL AT THE NRN TAF SITES
LATE SUN INTO SUN EVE...EXPECT VFR CONDITIONS THRU MON NGT. LOW
PRES PASSING S OF THE AREA ON TUE COULD BRING SOME MVFR TO IFR
CONDS AT THE FAR SRN TAF SITES ON TUE. VFR CONDS RETURN LATER TUE
TO ALL TAF SITES AND CONT THRU THU AS COLD AND DRY ARCTIC AIR
SETTLES OVR THE REGION.
&&
.MARINE...
NEAR TERM: WINDS WILL INCREASE OVERNIGHT...APPROACHING GALE LEVELS
LATE. GALE FORCE WINDS ARE THEN EXPECTED SUNDAY. A GALE WARNING
REMAINS IN EFFECT FOR THE WATERS OVERNIGHT THROUGH SUNDAY.
VISIBILITIES WILL BE REDUCED AT TIMES IN RAIN OVERNIGHT.
SHORT TERM: GLW CONDS WILL CONT THRU SUN NGT IN BRISK NW FLOW AND
STRONG ARCTIC AIR. GLW CONDS ERLY MON AM WILL GRADUALLY GIVE WAY
TO SCA CONDS AS ARCTIC HIGH PRES BEGINS BUILDING INTO THE WATERS
FROM THE WNW. CONDS WILL DROP BLO SCA LEVELS MON AFTN AND REMAIN
BLO SCA LEVELS THRU MON NGT AS ARCTIC HIGH PRES CRESTS THE WATERS.
SCA ARE EXPECTED AGAIN BY LATE MON NGT/ERLY TUE AM CONTG TUE AS
STRONG LOW PRES TRACKS S OF THE WATERS... VESSEL ICING CALC
SUGGESTS THREAT OF FREEZING SPRAY FROM LATER SUN NGT THRU MON AM
AND HAVE INCLUDED THAT IN OUR FCST.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MEZ001>006.
MARINE...GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ050>052.
&&
NEAR TERM...FITZSIMMONS/MCW
SHORT TERM...KHW
LONG TERM...MIGNONE
AVIATION...FITZSIMMONS/MCW
MARINE...FITZSIMMONS/MCW/KHWHazardous weather outlook, Jan 20, 2:53 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 253 AM EST SUN JAN 20 2013 MEZ011-015>017-029>032-210800- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 253 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ010-210800- CENTRAL PISCATAQUIS- 253 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ001-003-210800- NORTHWEST AROOSTOOK-NORTHERN SOMERSET- 253 AM EST SUN JAN 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ002-004>006-210800- NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- 253 AM EST SUN JAN 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-210800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 253 AM EST SUN JAN 20 2013 ...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:32 AM EST | Wind Chill Watch | CAR | Aroostook, Somerset | 12 hr |
| Jan 20, 3:32 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 38 hr |
| Jan 20, 3:31 PM EST | Wind Chill Warning | CAR | Aroostook, Somerset | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.